CSN Login
Members Online: 3

Headache,depression,felling like you can hear every clock in the house ,sleepless nights,while on anastrozole

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

If so what did you oncologist have you do . I called mind today but havn't got to talk to her yet .The nurse I talk to me and wanted to know if I wanted to stop taking it . Right now I do if this keeps up I have been taking it for 3 months this past month I got the headaches behind my eyes and the top of my head . Hoping my oncologist  comes up with a answer.HOPE

McMarty's picture
McMarty
Posts: 212
Joined: Nov 2012

I sure hope they get you straightened out and off to sleep!  Goodness I hate being awake all night!  I don't think Ive taken that yet but with everything having so many different names it's hard to say!  Remember to drink lots of water!  That's always good for a headache.  Keep us posted and let us know what they come up with for your!

Wishing you SWEET DREAMS ASAP!!

 

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

I well give that drinking lots of water a try.   Hope

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

I wish I knew what to write.  I am on anastrozole as wel  and  I suffer from depression.  This has been 4 1/2 years now.  Sorry that you have insomnia and headaches as well. An answer (other than quit taking it)  would be great. xoxoxo Lynn

 

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

If so did it help.I bet you are glad the 5 year are almost up . Be glad when I can quit taking it. Hope

lynn1950's picture
lynn1950
Posts: 2573
Joined: Jun 2008

Yes.  I have tried a number of anti-depressants.  Zoloft worked for a long time, but has recently stopped working.  It is worth trying an anti-depressant.  xoxoxo Lynn

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

I am pretty upset she never bother to call me back I call hear two time . The nurse call and said that the oncologist would call me that day but that been two day ago. I though they were there to help with any concerns I may have .I started taking tylenol PM at night and tylenol extra strength during the day it has help some I also quit taking the anastrozole till after Easter I have 29 people coming and I don't need to be in a crying mood that day. After Easter I will give it another try right now I would like to find another oncologist .Not sure how to do that.

 

dthompson's picture
dthompson
Posts: 149
Joined: Nov 2012

My wife had a terrible time sleeping during her chemo and currently still does because of the anxiety of having breast cancer. Her Onc put her on 10mg of celexa for this and it did nothing. After 3 months she finally called her PMC and he put her on Lunesta, tramadol and trazadone to all be taken at bed time, she sleeps like a baby now, but wakes up tired which does get better during the day. The tramadol and trazadone are also anti depressants so it also greatly helped her anxiety and depression. Good luck, as her PMC said there are certain things to treat with meds and when someone is diagnosed with cancer anxiety and depression and insomnia all qualify. He certainly does not want her to become addicted to these so he will begin to wean her off after her recovery is complete, but these certainly helped her get some sleep. God Bless

 

Dennis

Sunrae's picture
Sunrae
Posts: 808
Joined: Oct 2009

Hi New Hope, I've been on the same cancer drug for almost a year and had to take a break for awhile. I don't have much depression but have a lot of sleepness nights, bone and joint pain, weight gain, etc. I was on femara before that and had even worse problems, had to take pain killers at night just to get a little sleep, and got real crippled in my hips, knees. I have  taken tramadol  at night and it seems to help. I just have to take a break ever so often even tho my onc doesn't like it. These drugs all have horrible side effects and sometimes quality of life is more important to me. Hope you find some relief soon. 

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

Just read about you finding out you had cancer. I found out about my cancer by a yearly mamagram also. I was luck it was found early . I always got yearly mamagrams for three year they just kept saying they was seeing something . and every 6 month for two year they did a mamagram. Then the third year they let me go a year without a mamagram . The day I had it they took me right in and did a sonagram. Then I went to see a surgent and she order a biopsy . That was when I was told I had cancer and needed a plan. All this is so confusing .I sure hope your joint pain improve .I had to have knee replacement in both knees It sure help me to be able to walk normal again. Hope

New Hope's picture
New Hope
Posts: 18
Joined: Jan 2013

I am going to try and get something for depression as soon as I can talk to my doctor or oncologist .Hope

tally
Posts: 48
Joined: Mar 2010

I hope you are feeling better. My doctor put me on Effexor and that has helped me. I do have terrible insomnia and he gave me Trazadon but I don't take it just because I don't like the way I feel the next day.

 

 

pamcb3
Posts: 34
Joined: Apr 2012

Hi hope!
I was put on arimidex for my first anti-estrogen med.... After 3 mos I couldn't take it anymore! Not sleeping , bone pain joint pain...I felt almost as bad as when I was going through chemo! My oncologist said I must feel worse because I didn't complain during chemo. He gave me a break from it for a month. I felt so much better in like 3 days off of it!!! The next drug I tried was fareston because my blood didn't genetically qualify for tamoxifen. The fareston ended up being awful also, it just took longer.
My solution was getting a testosterone pellet that has the aromatase inhibitor in it. It was inserted into my hip and lasts for three months. I just got my second one last Friday. It has made a world of difference for me!! The problem is I have to travel from Massachusetts to Ohio to get it. My oncologist wants to be able to have it here seeing how much it helped me.
Check the website out, hormonebalance.org and click on the millennium wellness center. Amazing good luck hope!!!

pamcb3
Posts: 34
Joined: Apr 2012

Hi hope!
I was put on arimidex for my first anti-estrogen med.... After 3 mos I couldn't take it anymore! Not sleeping , bone pain joint pain...I felt almost as bad as when I was going through chemo! My oncologist said I must feel worse because I didn't complain during chemo. He gave me a break from it for a month. I felt so much better in like 3 days off of it!!! The next drug I tried was fareston because my blood didn't genetically qualify for tamoxifen. The fareston ended up being awful also, it just took longer.
My solution was getting a testosterone pellet that has the aromatase inhibitor in it. It was inserted into my hip and lasts for three months. I just got my second one last Friday. It has made a world of difference for me!! The problem is I have to travel from Massachusetts to Ohio to get it. My oncologist wants to be able to have it here seeing how much it helped me.
Check the website out, hormonebalance.org and click on the millennium wellness center. Amazing good luck hope!!!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2015 © Cancer Survivors Network